Been a while since I posted, so I thought I'd add a quick update.
I've now been on bicalutamide for three months, and it's not been particularly pleasant. The physical stuff hasn't been too bad; I've had a total and utter loss of libido, which I guess is a good thing in that it shows that the drug is working. My penis has lost almost all sensation and just feels like a piece of dead meat. Distinct "shrinkage" caused, presumably, by the lack of "exercise". Things are still functional - if I set my mind to it I can ejaculate, but all that comes out now when I do so is about 3 drops of liquid, which I guess again I should regard as a positive sign that the HT is working. I've so far avoided things like hot flushes.
The worst thing about being on the bicalutamide is that it's completely destroyed my ability for sustained thought or serious concentration on anything - it feels as if my head is stuffed with cotton wool, if that makes any sense - and I just find myself drifting off into a sort of empty nothingness unless I make a conscious effort to stay "with it". Is this a normal side-effect of bicalutamide, I wonder?
I'm seeing my oncologist again next Monday, 26th Nov, so in preparation for that I had another PSA test on Friday, my first one since May. At the last test my PSA was 32. With all the symptoms I'm experiencing I'm sure the HT must be working, but it is a little stressful waiting for the test result. I hope I'll get it on Tue or Wed this week.
I'm almost completely recovered from the kidney surgery now - just a muscular twinge to remind me if I overdo things! I had a CT scan to check the progress of both the kidney surgery and the aneurysm surgery the week before last and I'm seeing the surgeon this Wed to find out the results of that.
I went back to work part time the week before last, which has gone reasonably well. The mental "wooliness" is proving a challenge; I'll just have to hope I can learn to live with it. If not I'll have to bring forward my retirement, which wouldn't be the worst thing in the world!
That's about it from me, I think. I'll post again when I know my PSA score. It's tough waiting for it!
Edited by member 18 Nov 2018 at 18:51
| Reason: Not specified